Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amyinny

giving it a try- amy's tane log, 26yo female, 117lb

Recommended Posts

whoops, posted this in the wrong place initially... at any rate:

my skin was completely manageable and decent all through college.

until i went on the pill.

i was taking it for medical reasons, and as soon as i went on the pill my skin started FREAKING OUT. i switched between four different types of pills, trying to find ones without as many side effects, and after the past 2 years of having terrible skin while on the pill, i went off.

i gave it six months (for my skin to return to some kind of balanced state, which was sadly not acne-free) and then went to see my dermatologist again. the whole time, to combat the acne while on the pill, i was prescribed pretty much everything under the sun: antibiotics, foams, face washes, creams, gels, sigh.

after a very frustrating delay, i've finally gotten my hands on my first month's worth of accutane. well, sotret really. and ironically enough, as we all know, tret requires--what else?--for you to be on the pill!

ah yes. so my current skin condition is tons of tiny bumps, all the time. no matter the lack of active pimples, i have a hundred or so tiny mounds that are typically blackheads or whiteheads, and if i dont wear any makeup they're red and inflamed. when i PMS, my skin explodes into cysts, and i constantly am getting breakouts on a couple key spots (on my cheekbones on both sides, and on the sides of my head between my hairline and the ends of my eyebrows. CONSTANTLY.

i find it ironic that now that i'm an adult, i'm going through the annoyance, stress, and embarrassment of adult acne. i have a lot of face time with clients at work and i find that the way that my skin looks greatly affects not jus the way i feel, but how i feel i can portray myself. it's hard to feel professional and capable when you can't even handle your own skin. :confused:

i started tret on 40mg a day, my derm said we might move up to 60mg but we'll see how it goes. so here's to playing catch up:

day 1- 10/9

took my first pill with lunch! i have to say that yellow is not a very appetizing color for a pill. was anxiously awaiting side effects all night but i think stressing about my midterm kept my mind off things.

day 2- 10/10

took my pill with lunch, again. had a client meeting and felt a little lightheaded, and had a mild headache. talked to my derm who told me to see if it went away or got more severe, and if it did go away and everything was okay in the morning, to go ahead and take doses as usual. it was quite a scare-- on teh one hand, obviously i've read all the information and i'm super scared of possible side effects, but on the other, this is kind of a last-ditch effort for me. i don't know what i'd do if this didn't work out, or if i had to stop before i saw any results. thankfully the headache faded by the time i got home and everything else was okay. noticed that my scalp and skin felt slightly itchy and dry. need to start moisturizing soon, going to pick up some aquaphor, fish oil supplements, and all that.

i noticed that when i ran my hands over my face, in some places i could feel blackheads welling up and if i just ran my fingertips over the spot once or twice (no nails!) it would literally just fall out. hhhhm, interesting!

day 3- 10/11 (today!)

40mg at lunch again. was on edge to see if another headache developed but so far it's 10pm, i took it at 2, and no headache! yippee! so hopefully it was just my body adjusting to this uber strong medication, or something along those lines. feeling a little drier and itcher, will need to pick up lotion tomorrow. skin feels kind of "hot" and tender to the touch.

am getting inflammation and some pimples forming on my jawline. it looks like they're having a blast.

and to end, pictures so i remember what i looked like in the (hopefully) near, bright future...

day 3 pic:

my.php?image=photo8vs5.jpg

my.php?image=photo9uw5.jpg

my.php?image=photo10qj1.jpg

post-64297-1192164517_thumb.jpg

post-64297-1192164517_thumb.jpg

Share this post


Link to post
Share on other sites

day 4- 10/12:

woke up and my skin felt different. very supple, moist, OILY. all the red irritated spots have shrunk and my cheeks are actually almost clear. still breaking out around the sides of my eyebrows and along my jawline, and still have a couple pimples on my forehead but other than that my skin is actually looking BETTER.

wondering when the IB is going ot hit...

bought $100 worth of lotion and supplies for the tret. picked up fish oil tablets because my joints have been a little achy, and goodness they are HUGE. HORSE pills. don't know if i'll be able to force them down. hope i didn't waste the money.

scalp has been really itchy. anyone else get this?

Share this post


Link to post
Share on other sites

Congrats on starting Accutane! Soon you will have many clear skin days soon to come...

I'm in mid-month 6 of low dose Accutane (30mg). I have mild acne and am 39. Yes, in month one (usually the first few weeks) you will get oily and then also have some headaches. I had mild headaches for the first few days and then they went away. During month one, you will see blackheads turn blacker, for example my nose had some light blackheads when I started Accutane, and a few weeks into it, they looked like tiny ants!! Kinda yucky, but sebum is being pushed out, so it did. Nobody can really notice, you put makeup over it the morning and then at night after washing you may see it for a very short time. Your face starts to unclog and then gets smoother and clearer. My face was much smoother and a little clearer month two and just got better and better as each month went along. Gentle non-oily moisterisers and cleansers with soothing agents (like green tea and licorice) work nice to help hydrate and lessen redness. Eat good and exercise as sometimes you feel "old" on Tane... Like it kinda kicks butt, literally. :) Smooth skin is such a boost - I let that be my inspiration and guide versus the achiness.

Let us know if you have questions and good luck in your treatment.

Yvette

Share this post


Link to post
Share on other sites

day 5, 6- 10/13, 14:

this weekend was kinda the sucks. first real weekend on tret, and the first time i had to continually turn down drinks. i know that some people have been fine with drinking while on tane, but i'm scared to death that the results would show up in my bloodwork and i'd hvae to get taken off. so, i don't.

face is actually smoother and the texture has improved in all the areas that aren't actively breaking out. this weekend, woke up with a very ugly mess at both ends of my eyebrows, it's calmed down some but it's still very red and inflamed as well as broken out.

there's a huge pimple brewing in my cheek where i always break out. plus, my pms is beginning and i'm scared for what my skin is going to turn into. i'm meeting a lot of people this weekend and i don't want to be embarassed or self conscious! =(

yvette-- thanks for stopping by. it always helps to hear abuoot other pepole's successes on tane.

Share this post


Link to post
Share on other sites

Hey!

My scalp was really itchy when I was at work last week. I think it's quite common. My hair is less oily now which is nice...I think the itching is a sign of that coming :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×